Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 182, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 28, 2011, 7:33 PM EDT for Bedford County, Cambria County, Somerset County, Pennsylvania. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2011, 7:33 PM EDT (23:33 UTC)
- Expired
- Jul 28, 2011, 8:30 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Cambria County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:40 PM EDT | TSTM WND DMG | Tire Hill, PA | TREE DOWN ON TIRE HILL ROAD IN CONEMAUGH TOWNSHIP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS51 KCTP 282333
SVRCTP
PAC009-021-111-290030-
/O.NEW.KCTP.SV.W.0182.110728T2333Z-110729T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
733 PM EDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 830 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
WESTMONT TO JENNERSTOWN TO MOUNT PLEASANT...MOVING SOUTHEAST AT 35
MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
FERNDALE...
GEISTOWN...
SCALP LEVEL...
DUNLO...
FRIEDENS...
OGLETOWN...
BERLIN...
BUFFALO MILLS...
BEDFORD...
LAKE GORDON...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 145...I-99 BETWEEN
MILE MARKERS 0 AND 2.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
220...STATE ROAD 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN WESTMORELAND COUNTY. DO NOT STAY OUTDOORS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7938 3973 7941 3981 7937 3985 7942
3990 7941 4009 7926 4013 7918 4045 7895
4026 7859 3972 7841
TIME...MOT...LOC 2332Z 313DEG 32KT 4033 7896 4018 7905
4016 7951
$$
FORECASTER: DANGELO2 follow-up statements
809
WWUS51 KCTP 282357
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT THU JUL 28 2011
PAC021-290006-
/O.CAN.KCTP.SV.W.0182.000000T0000Z-110729T0030Z/
CAMBRIA PA-
757 PM EDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMBRIA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3971 7925 3990 7940 4009 7926 4013 7918
4027 7905 4016 7856 3972 7841
TIME...MOT...LOC 2356Z 313DEG 32KT 4015 7878 4005 7886
3997 7930
$$
PAC009-111-290030-
/O.CON.KCTP.SV.W.0182.000000T0000Z-110729T0030Z/
BEDFORD PA-SOMERSET PA-
757 PM EDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOMERSET AND WESTERN BEDFORD COUNTIES...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CENTRAL CITY TO INDIAN LAKE TO SEVEN SPRINGS...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ROCKWOOD...
NEW PARIS...
GARRETT...
MANNS CHOICE...
HYNDMAN...
RAINSBURG...
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 145. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
30...ROUTE 219...ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7925 3990 7940 4009 7926 4013 7918
4027 7905 4016 7856 3972 7841
TIME...MOT...LOC 2356Z 313DEG 32KT 4015 7878 4005 7886
3997 7930
$$
FORECASTER: DANGELO904
WWUS51 KCTP 290004 CCA
SVSCTP
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT THU JUL 28 2011
PAC021-290007-
/O.COR.KCTP.SV.W.0182.000000T0000Z-110729T0030Z/
CAMBRIA PA-
757 PM EDT THU JUL 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMBRIA COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3971 7925 3990 7940 4009 7926 4013 7918
4027 7905 4016 7856 3972 7841
TIME...MOT...LOC 2357Z 313DEG 32KT 4014 7877 4004 7885
3996 7929
$$
PAC009-111-290030-
/O.COR.KCTP.SV.W.0182.000000T0000Z-110729T0030Z/
BEDFORD PA-SOMERSET PA-
757 PM EDT THU JUL 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOMERSET AND WESTERN BEDFORD COUNTIES...
AT 754 PM EDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED FROM CENTRAL CITY TO
INDIAN LAKE TO SEVEN SPRINGS...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...
ROCKWOOD...
NEW PARIS...
GARRETT...
MANNS CHOICE...
HYNDMAN...
RAINSBURG...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...
ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3971 7925 3990 7940 4009 7926 4013 7918
4027 7905 4016 7856 3972 7841
TIME...MOT...LOC 2357Z 313DEG 32KT 4014 7877 4004 7885
3996 7929
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 5:29 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 28, 5:29 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 529 PM EDT THU JUL 28 2011 .SYNOPSIS... AN UPPER RIDGE OVER THE CENTRAL U.S. WILL SHIFT AND BUILD EASTWARD TO THE SOUTHEAST STATES BY FRIDAY. DISTURBANCES PROGRESSING EASTWARD WITHIN BELT OF FAST WESTERLY FLOW ON THE NORTHERN PERIPHERY OF THE UPPER HIGH...COMBINED WITH A SLOW MOVING EAST- WEST FRONTAL ZONE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE KEYSTONE STATE THROUGH FRIDAY NIGHT. THE BOUNDARY WILL PUSH SOUTHWARD THIS WEEKEND ALLOWING HIGH PRES TO BUILD EASTWARD FROM THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... RAINFALL FROM WEAKENING MCS ACTIVITY CONTS TO TRANSLATE ESEWD ACROSS THE WESTERN AND CENTRAL MOUNTAINS THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS BREAKING OUT BEHIND THE MCV OVER WESTERN PA...AND THIS SHOULD CONTINUE TO BE THE CASE INTO THIS EVENING. SVR WW 695 WAS JUST ISSUED FOR WRN PA. MORE-STABLE AIR OVER MOST OF C PA WILL KEEP 80 PCT OF THE AREA OUT OF SVR THREAT...BUT THE FAR SW MAY HAVE SOME NEAR-SEVERE STORMS SINCE THE BOUNDARY LOOKS TO BE RIGHT OVER FIG/UNV RIGHT NOW. HIGH PWATS AND PROXIMITY AND ONLY SLOW MOVEMENT TO THE SFC BOUNDARY WILL LEAD TO AREAS OF HEAVY RAINFALL - ESP IN TRAINING TSTMS. MOST AREAS ARE STILL LOOKING TO ALLEVIATE RECENT SURFACE/AG DROUGHT/DRY CONDITIONS FROM THE PAST 3-4 WEEKS. GROUND WATER REMAINS IN FINE SHAPE AFTER THE ANOMALOUSLY WET SPRING. SHOWER AND CLOUD REMNANTS OF THE PRESENT CONVECTION SHOULD BE EXITING THE ERN CWA EARLY TONIGHT. MDL DATA SUGGESTS OVERNIGHT MCS ACTIVITY WILL AGAIN DEVELOP OVR THE SRN GRT LKS BUT SHOULD MAINLY STAY TO THE N/W OF THE REGION. IT WILL BE QUITE MUGGY WITH LOWS IN THE UPPER 60S TO LOW 70S. LGT WNDS MAY ALSO SUPPORT AREAS OF FOG AND HZ. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... SHORTWAVE CURRENTLY OVR THE N PLAINS WILL PASS NORTH OF PA ON FRIDAY...PUSHING A COLD FRONT INTO THE NW MTNS BY LATE IN THE DAY. HIGHEST DAYTIME POPS WILL CONTINUE BE PLACED ACROSS THE NW MTNS...WHERE PW SURGES WELL ABOVE 2.00" IN A RIBBON ALONG AND AHEAD OF THE FRONTAL BOUNDARY. 850 MB THERMAL RIDGE BUILDS +20C TO +22C ACROSS SOUTHERN THIRD OF CENTRAL PA...WITH APPARENT TEMPS EXCEEDING 100F FOR A FEW HOURS FRIDAY AFTERNOON OVER THE LOWER SUSQUEHANNA. HEAT ADVISORY ISSUED FOR FRIDAY AFTERNOON FOR THE LOWER SUSQUEHANNA RIVER VALLEY IN EFFECT THROUGH 8 PM FRIDAY NIGHT. BIGGEST QUESTION ON FRIDAY WILL BE CAPES WITH THE VERY WARM AIR ARRIVING ALOFT. PARAMETERS APPEAR TO BE SUPPORTIVE OF POTENTIAL SEVERE ACROSS THE NORTHERN HALF OF CENTRAL PA FRIDAY AFTERNOON AND EVENING. COVERAGE AND INTENSITY WILL LIKELY DECREASE AS BOUNDARY MOVES THRU SOUTHERN PA LATE FRI NIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SFC HIGH PRESSURE AND ASSOCIATED DRY AIR MASS WILL PUSH INTO PA OVER THE WEEKEND...PROVIDING MCLEAR SKIES AND LGT WINDS. GEFS 850 TEMPS STILL A BIT ABV NORMAL...INDICATING HIGHS MAINLY BETWEEN 85-90F. FOR EARLY NEXT WEEK...BULK OF MODEL DATA SHIFTS CENTER OF SUBTROPICAL RIDGE OVER THE MIDWEST. PENNSYLVANIA WILL BE ON THE NE PERIPHERY OF THIS SYSTEM. A DEEP UPPER LEVEL TROUGH ALONG THE EASTER SEA BOARD SHOULD ALLOW FOR SEVERAL SHORT WAVES TO PROPAGATE THROUGH THE NW FLOW. A FRONT AHEAD OF THIS SHORT WAVE SHOULD MOVE THROUGH MONDAY NIGHT...EARLY TUESDAY BRINGING THE NEXT CHANCE FOR PRECIPITATION. ANOTHER WAVE SHOULD PASS THROUGH LATE WED OR THURSDAY. OTHER THAN THESE WAVES NEXT WEEK CONTINUES TO LOOK ON THE DRY SIDE. MEAN 850 TEMPS IN BOTH THE EC AND THE GFS INDICATE ABOVE NORMAL TEMPS ARE LIKELY TO CONTINUE. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... ADJUSTED TAF PACKAGE FOR CURRENT SHOWERS AND THUNDERSTORMS. MOST AREAS WILL SEE SOME SHOWERS THE NEXT FEW HOURS...WHILE THUNDER IS OF CONVERN AT JST AND AOO. ALSO LOW CIGS IN AREAS WITH SHOWERS AND STORMS THE NEXT FEW HOURS. 216 PM DISCUSSION BELOW... INCREASING LO LVL MSTR WILL LOWER VISBYS 5-6SM IN BR AND HAZE LATER THIS EVE AND ESPECIALLY OVERNIGHT. REMAINS OF CONVECTIVE ELEMENTS SHOULD BE EXITING ERN AIRFIELDS BY EARLY TNT PRIOR TO 06Z AS WARM FNT LIFTS NEWD INTO NY/NJ. A COLD FRONT WILL SLOWLY PUSH SEWD AND MAY BRING SCT SHRA/TSRA LATER FRI INTO FRI NGT. THIS FNT SHOULD PUSH SOUTH OF THE PA/MD BORDER BY SAT WITH IMPROVING CONDS AS HIGH PRES BUILDS EWD FROM THE OH VLY. OUTLOOK... FRI...MVFR BR/HZ EARLY. SCT SHRA/TSRA PSBL. FROPA FRI NGT. SAT-SUN...VFR. NO SIG WX. MON-TUE...MAINLY VFR. ISOLD AFTN SHRA/TSRA PSBL. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT FRIDAY FOR PAZ036-056-057- 059-063>066. && SYNOPSIS...STEINBUGL NEAR TERM...DANGELO/DEVOIR SHORT TERM...DEVOIR LONG TERM...FITZGERALD/CERU AVIATION...DEVOIR/MARTIN/STEINBUGL
Hazardous weather outlook, Jul 28, 4:14 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 414 PM EDT THU JUL 28 2011 PAZ004>006-010>012-017>019-026>028-037-041-042-045-046-049>053-058- 292015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 414 PM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-292015- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 414 PM EDT THU JUL 28 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-025-033>035-292015- CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON- 414 PM EDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Jul 28, 4:59 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT THU JUL 28 2011
PAZ024-033-034-282200-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
459 PM EDT THU JUL 28 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SOMERSET...NORTHERN BEDFORD AND SOUTHWESTERN CAMBRIA COUNTIES...
AT 452 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR NEW
FLORENCE...MOVING SOUTHEAST AT 30 MPH. ADDITIONAL STRONG STORMS
ARE FORMING JUST TO THE WEST OF THESE STORMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE STORMS WILL
BE NEAR JOHNSTOWN AROUND 510 PM...GEISTOWN AROUND 520 PM...DUNLO
AROUND 530 PM...BLUE KNOB STATE PARK AROUND 540 PM...OSTERBURG
AROUND 550 PM AND NEW ENTERPRISE AROUND 600 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 137 AND 150...I-99 BETWEEN
MILE MARKERS 0 AND 14.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...STATE ROAD
56.
LAT...LON 4021 7911 4036 7900 4048 7893 4035 7861
4033 7862 4029 7851 4024 7845 4028 7845
4022 7829 3994 7849
FORECASTER: MARTINSpecial weather statement, Jul 28, 7:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EDT THU JUL 28 2011
PAZ024-033-290000-
CAMBRIA PA-SOMERSET PA-
724 PM EDT THU JUL 28 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND CAMBRIA
COUNTIES...
AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
FLORENCE TO LIGONIER TO YOUNGWOOD...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR ELIM AROUND 730
PM...TIRE HILL AROUND 740 PM...WINDBER AROUND 750 PM AND SHANKSVILLE
AROUND 800 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 121.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 30...ROUTE 219...STATE ROAD 56.
LAT...LON 3990 7941 4007 7928 4012 7921 4013 7918
4042 7896 4029 7865 4027 7865 3998 7883
3985 7941
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:23 PM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 31 hr |
| Jul 28, 4:59 PM EDT | Special Weather Statement | CTP | Bedford | 61 min |
| Jul 28, 5:59 PM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 6 hr |
| Jul 28, 7:24 PM EDT | Special Weather Statement | CTP | Somerset | 36 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.